Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS Shreveport, LA

July 8, 2017Angelina County, Nacogdoches County, Texas

NWS Shreveport, LA issued this special weather statement at Jul 8, 2017, 6:21 PM CDT for Angelina County, Nacogdoches County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2017, 6:21 PM CDT (23:21 UTC)
Expired
Jul 8, 2017, 7:15 PM CDT
In force
54 min
Issued by
NWS Shreveport, LA

Counties Angelina County, TX, Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 157 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 6:22 PM CDTTSTM WND DMG5 S Wells, TXTREES REPORTED DOWN ON FM 1819 NEAR THE ANGELINA CHEROKEE LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1281 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

610 
WWUS84 KSHV 082321
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
621 PM CDT SAT JUL 8 2017
 
TXZ149-152-165-166-090015-
Cherokee TX-Angelina TX-Nacogdoches TX-San Augustine TX-
621 PM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NACOGDOCHES...
ANGELINA...WEST CENTRAL SAN AUGUSTINE AND SOUTHEASTERN CHEROKEE
COUNTIES UNTIL 715 PM CDT...

At 619 PM CDT, Doppler radar was tracking a cluster of strong 
thunderstorms from near Melrose, or 11 miles east of Nacogdoches, to 
south of Morrill, moving southwest at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lufkin, Nacogdoches, Diboll, Hudson, Huntington, Wells, Melrose,
Woden, Pollok, Etoile, Forest, Burke, Zavalla, Chireno, Oak Ridge,
Denning, Shawnee, Clawson, Central and Redland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near Sam Rayburn Reservoir, get out of the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
10 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3110 9465 3109 9467 3110 9474 3115 9485
      3123 9486 3126 9490 3128 9488 3130 9490
      3132 9490 3134 9496 3138 9495 3142 9500
      3144 9501 3145 9505 3149 9511 3152 9510
      3164 9453 3150 9424 3105 9439 3103 9447
TIME...MOT...LOC 2319Z 022DEG 6KT 3157 9446 

$$

07

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 2:31 PM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jul 8, 2:31 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
231 PM CDT Sat Jul 8 2017

.DISCUSSION...
Nw flow aloft continues across our region again today, as the
upper ridge remains anchored over the wrn CONUS and an upper trof
lingers over the ern CONUS. Weak front/outflow boundary continues
to sink swd over ern LA, orienting itself se to nw across our
region, and is providing a focus for sct to numerous tstms. This
general pattern will hold on for one more day, allowing for
another round of mainly diurnally driven convection Sunday.

Upper ridge to begin nudging ewd in the wake of the E Coast trof,
as we move into the new work week. Although we will likely still
manage some low-end chances for aftn/early evening convection,
coverage will be isold through the week. Under the influence of
the ridge, temps will likely begin to inch upwards into the mid
90s areawide by mid to late work week. /12/

&&

.PREV DISCUSSION... /issued 1244 PM CDT Sat Jul 8 2017/

AVIATION...
Outflow boundary shifting south across north Louisiana and
northeast Texas generating a line of thunderstorms. VCTS
conditions possible across TYR/GGG/SHV terminal sites through
09/00Z and across TXK due to widespread showers and embedded
thunderstorms from the north. Otherwise, VFR conditions to prevail
through the terminal forecast period with light and variable winds
becoming southwest at around 5 knots after 09/14Z. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  93  76  94 /  30  40  10  10
MLU  75  94  74  94 /  30  30  10  20
DEQ  73  90  72  92 /  30  40  10  10
TXK  74  91  74  91 /  30  40  10  10
ELD  73  93  73  93 /  30  30  10  10
TYR  76  93  75  93 /  30  40  20  20
GGG  75  93  75  93 /  30  40  20  20
LFK  76  93  75  93 /  30  40  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

12/05
Hazardous weather outlook, Jul 8, 11:56 AM CDT, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1156 AM CDT Sat Jul 8 2017

ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-091700-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Bienville-
Jackson-Ouachita-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-Sabine-
1156 AM CDT Sat Jul 8 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms will develop today,
especially during the afternoon. A few severe storms with damaging
wind gusts cannot be ruled out. Brief heavy rainfall and frequent
lightning can also be expected with any storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Showers and thunderstorms will develop again on Sunday as several
disturbances will move across the region. By early next week rain
chances will be diminishing and temperatures will be rising, with
heat index values near 105 degrees.

.SPOTTER INFORMATION STATEMENT...

Due to the isolated nature of any severe weather, activation of
emergency management personnel, amateur radio operators, and
storm spotters is not expected through tonight.

LAZ010-011-017>022-091700-
De Soto-Red River-Sabine-Natchitoches-Winn-Grant-Caldwell-
La Salle-
1156 AM CDT Sat Jul 8 2017

This Hazardous Weather Outlook is for portions of north central
Louisiana and northwest Louisiana.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous showers and thunderstorms will develop
today, especially during the afternoon. Some of these may be
strong to severe, and the primary threat with any severe storms
will be damaging wind gusts. Small hail, brief heavy rainfall,
and frequent lightning can also be expected with any storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Showers and thunderstorms will develop again on Sunday as several
disturbances will move across the region. By early next week rain
chances will be diminishing and temperatures will be rising, with
heat index values near 105 degrees.

.SPOTTER INFORMATION STATEMENT...

Limited activation of emergency management personnel, amateur
radio operators, and storm spotters may be needed this afternoon
and evening for portions of Northwest and North Central Louisiana.

12

In the hours before

Local storm report, Jul 8, 1:52 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 PM CDT SAT JUL 8 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 AM     NON-TSTM WND DMG 2 SSE EL DORADO         33.20N 92.66W
07/08/2017                   UNION              AR   LAW ENFORCEMENT

            LAW ENFORCEMENT IS REPORTING A TREE HAS
            FALLEN ACROSS A HOME IN SOUTH EL DORADO. NO
            ONE WAS HOME AT THE TIME. KELD REPORTED A
            PEAK GUST TO 32 MPH AT 8:32 AM. DAMAGE
            ASSOCIATED WITH AN OUTFLOW BOUNDARY.

&&

MAYEAUX
Special weather statement, Jul 8, 3:57 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
357 PM CDT SAT JUL 8 2017

LAZ001-TXZ126-138-082130-
Caddo LA-Harrison TX-Marion TX-
357 PM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CADDO PARISH...
EASTERN MARION AND NORTHEASTERN HARRISON COUNTIES UNTIL 430 PM CDT...

At 355 PM CDT, Doppler radar was tracking a strong thunderstorm near
Karnack, or 17 miles northeast of Marshall, moving southeast at 25
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Vivian, Oil City, Mooringsport, Belcher, Karnack, Woodlawn, Gray,
Uncertain, Dixie, Caddo Lake, Leigh, Jonesville and Bethany.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near Caddo Lake or Cross Lake, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3288 9405 3288 9404 3289 9404 3273 9382
      3272 9383 3271 9382 3272 9380 3271 9378
      3269 9378 3247 9411 3268 9435
TIME...MOT...LOC 2055Z 311DEG 30KT 3270 9412

07
Special weather statement, Jul 8, 4:47 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
447 PM CDT SAT JUL 8 2017

TXZ152-153-166-082230-
Nacogdoches TX-San Augustine TX-Shelby TX-
447 PM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NACOGDOCHES...
WESTERN SHELBY AND NORTHWESTERN SAN AUGUSTINE COUNTIES UNTIL 530 PM
CDT...

At 447 PM CDT, Doppler radar was tracking a strong thunderstorm near
Neuville, or 8 miles south of Center, moving west at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Center, Garrison, Melrose, Martinsville, Bland Lake, Neuville,
Appleby, Chireno, Arcadia, Calgary, Jericho and Stockman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3190 9420 3161 9400 3144 9447 3179 9464
TIME...MOT...LOC 2147Z 086DEG 19KT 3168 9421

06
Local storm report, Jul 8, 5:29 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
529 PM CDT SAT JUL 8 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             4 E NEW LONDON          32.27N 94.86W
07/08/2017  E1.00 INCH       RUSK               TX   EMERGENCY MNGR

            US 259 AND 850.

&&

25
Special weather statement, Jul 8, 5:54 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
554 PM CDT SAT JUL 8 2017

TXZ149-150-090000-
Cherokee TX-Rusk TX-
554 PM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSK AND CHEROKEE
COUNTIES UNTIL 700 PM CDT...

At 554 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Athens to near New Salem.
Movement was south at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Jacksonville, Rusk, Alto, Mount Selman, Ponta, Mixon, New Salem,
Reese, Maydelle, New Summerfield, Gallatin, Reklaw and Cuney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3205 9494 3159 9499 3167 9528 3172 9534
      3174 9533 3173 9537 3175 9536 3176 9540
      3182 9540 3185 9544 3193 9542 3196 9545
      3199 9545 3201 9543 3204 9544 3205 9542
      3205 9543 3208 9542 3212 9546 3213 9546
TIME...MOT...LOC 2254Z 014DEG 23KT 3213 9574 3201 9501

07
Special weather statement, Jul 8, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
621 PM CDT SAT JUL 8 2017

TXZ149-152-165-166-090015-
Cherokee TX-Angelina TX-Nacogdoches TX-San Augustine TX-
621 PM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NACOGDOCHES...
ANGELINA...WEST CENTRAL SAN AUGUSTINE AND SOUTHEASTERN CHEROKEE
COUNTIES UNTIL 715 PM CDT...

At 619 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms from near Melrose, or 11 miles east of Nacogdoches, to
south of Morrill, moving southwest at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lufkin, Nacogdoches, Diboll, Hudson, Huntington, Wells, Melrose,
Woden, Pollok, Etoile, Forest, Burke, Zavalla, Chireno, Oak Ridge,
Denning, Shawnee, Clawson, Central and Redland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near Sam Rayburn Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3110 9465 3109 9467 3110 9474 3115 9485
      3123 9486 3126 9490 3128 9488 3130 9490
      3132 9490 3134 9496 3138 9495 3142 9500
      3144 9501 3145 9505 3149 9511 3152 9510
      3164 9453 3150 9424 3105 9439 3103 9447
TIME...MOT...LOC 2319Z 022DEG 6KT 3157 9446

07

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:07 PM CDTSpecial Weather StatementSHVRed River38 min
Jul 8, 1:22 PM CDTAreal Flood AdvisorySHVRed River3 hr
Jul 8, 3:08 PM CDTAreal Flood AdvisorySHVCamp, Cass, Franklin, Morris, Titus, Upshur and 1 more112 min
Jul 8, 4:22 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion53 min
Jul 8, 4:34 PM CDTSevere Thunderstorm WarningSHVGregg, Panola, Rusk41 min
Jul 8, 4:47 PM CDTSpecial Weather StatementSHVShelby43 min
Jul 8, 5:19 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby41 min
Jul 8, 5:23 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Panola, Rusk, Shelby67 min
Jul 8, 5:32 PM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, San Augustine, Shelby43 min
Jul 8, 5:40 PM CDTAreal Flood AdvisorySHVSan Augustine, Shelby2 hr
Jul 8, 5:54 PM CDTSpecial Weather StatementSHVCherokee66 min
Jul 8, 6:03 PM CDTSevere Thunderstorm WarningSHVPanola, Sabine, San Augustine, Shelby57 min
Jul 8, 6:39 PM CDTAreal Flood AdvisorySHVShelby3 hr
Jul 8, 6:51 PM CDTAreal Flood AdvisorySHVAngelina, Nacogdoches, San Augustine3 hr
Jul 8, 9:03 AM CDTSpecial Weather StatementSHVLincoln, Ouachita, Union42 min
Jul 8, 1:17 PM CDTSpecial Weather StatementSHVDe Soto43 min
Jul 8, 3:57 PM CDTSpecial Weather StatementSHVCaddo33 min
Jul 8, 4:07 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto23 min
Jul 8, 4:23 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto32 min
Jul 8, 4:43 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine47 min

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.